Alert archive / Michigan / Small Craft Advisories in 2017

Small Craft Advisory 78, NWS Gaylord, MI

September 26, 2017

NWS Gaylord, MI issued this small craft advisory at Sep 26, 2017, 3:42 PM EDT. It took effect at Sep 27, 2017, 12:00 AM EDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2017, 3:42 PM EDT (19:42 UTC)
In effect from
Sep 27, 2017, 12:00 AM EDT
Expired
Sep 28, 2017, 8:00 AM EDT
In force
32 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

705 
WHUS73 KAPX 261942
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
342 PM EDT TUE SEP 26 2017

LSZ321-322-270400-
/O.NEW.KAPX.SC.Y.0078.170927T0400Z-170928T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
342 PM EDT TUE SEP 26 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT EDT WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
EDT WEDNESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-270400-
/O.NEW.KAPX.SC.Y.0078.170927T0400Z-170927T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
342 PM EDT TUE SEP 26 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>348-270400-
/O.NEW.KAPX.SC.Y.0078.170927T0400Z-170928T0400Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
342 PM EDT TUE SEP 26 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT EDT WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
EDT WEDNESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
6 follow-up statements
882 
WHUS73 KAPX 270239
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1039 PM EDT TUE SEP 26 2017

LSZ321-322-271045-
/O.CON.KAPX.SC.Y.0078.170927T0400Z-170928T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1039 PM EDT TUE SEP 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-271045-
/O.CON.KAPX.SC.Y.0078.170927T0400Z-170927T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1039 PM EDT TUE SEP 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>348-271045-
/O.CON.KAPX.SC.Y.0078.170927T0400Z-170928T0400Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1039 PM EDT TUE SEP 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
240 
WHUS73 KAPX 270746
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
346 AM EDT WED SEP 27 2017

LMZ323-342-344>346-271600-
/O.EXT.KAPX.SC.Y.0078.000000T0000Z-170928T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
346 AM EDT WED SEP 27 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-271600-
/O.CON.KAPX.SC.Y.0078.000000T0000Z-170928T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
346 AM EDT WED SEP 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>348-271600-
/O.CON.KAPX.SC.Y.0078.000000T0000Z-170928T0400Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
346 AM EDT WED SEP 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
651 
WHUS73 KAPX 271459
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1059 AM EDT WED SEP 27 2017

LSZ321-322-272300-
/O.CON.KAPX.SC.Y.0078.000000T0000Z-170928T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1059 AM EDT WED SEP 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-272300-
/O.CON.KAPX.SC.Y.0078.000000T0000Z-170928T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1059 AM EDT WED SEP 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>348-272300-
/O.CON.KAPX.SC.Y.0078.000000T0000Z-170928T0400Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1059 AM EDT WED SEP 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
797 
WHUS73 KAPX 271931
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
331 PM EDT WED SEP 27 2017

LSZ321-322-280345-
/O.CON.KAPX.SC.Y.0078.000000T0000Z-170928T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
331 PM EDT WED SEP 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-280345-
/O.CON.KAPX.SC.Y.0078.000000T0000Z-170928T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
331 PM EDT WED SEP 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>348-280345-
/O.CON.KAPX.SC.Y.0078.000000T0000Z-170928T0400Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
331 PM EDT WED SEP 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
769 
WHUS73 KAPX 280226
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1026 PM EDT WED SEP 27 2017

LHZ345-346-LMZ323-344>346-LSZ322-280330-
/O.CAN.KAPX.SC.Y.0078.000000T0000Z-170928T0400Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1026 PM EDT WED SEP 27 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ342-281030-
/O.EXT.KAPX.SC.Y.0078.000000T0000Z-170928T1200Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1026 PM EDT WED SEP 27 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-281030-
/O.EXT.KAPX.SC.Y.0078.000000T0000Z-170928T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1026 PM EDT WED SEP 27 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-281030-
/O.EXT.KAPX.SC.Y.0078.000000T0000Z-170928T1200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1026 PM EDT WED SEP 27 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
436 
WHUS73 KAPX 280750
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
350 AM EDT THU SEP 28 2017

LMZ342-LSZ321-280900-
/O.CAN.KAPX.SC.Y.0078.000000T0000Z-170928T1200Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
350 AM EDT THU SEP 28 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347-348-281200-
/O.CON.KAPX.SC.Y.0078.000000T0000Z-170928T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
350 AM EDT THU SEP 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 26, 2:53 PM EDT, 49 minutes earlier.

Area forecast discussion, Sep 26, 2:53 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
253 PM EDT Tue Sep 26 2017

.UPDATE...
Issued at 1003 AM EDT Tue Sep 26 2017

Morning surface analysis reveals broad-ish low pressure across
Wisconsin and stalled front resting across far NW Wisconsin down
into the southern plains...and arcing northeastward through the
U.P. into Ontario. Upstream short wave trough has become a bit
more progressive with a couple vorticity centers pinwheeling
around each other northeastward through the Dakotas. Short wave
trough will swing up across the far northern lakes region and
finally kick the cold front through the western Great Lakes later
this afternoon and especially tonight...bringing an end to our
September heat wave.

As discussed by overnight forecaster...despite the impending
abrupt change in airmass...overall shower/thunderstorm chances
with FROPA don't appear that impressive. Morning upper air
charts/regional soundings reveal a pocket of drier low-mid level
air across the region...a PWAT value under an inch on the 12Z APX
sounding/rapid drying just off the surface and a fairly capped
environment. A bit better low-mid level moisture is just upstream
ahead of the front and guidance continues to suggest a narrow
corridor of moisture/conditional instability on the order of a
few to several hundred J/KG MUCAPE pooling right ahead of the
front late this afternoon and this evening. Might see a few
showers bubble up late this afternoon mainly west of I-75 as low
level moisture begins to increase. But best chances will probably
be with FROPA and mainly this evening.

Severe weather chances...ambient wind fields do increase ahead of
the front with mid level flow ramping up close to 50 knots before
FROPA. But given the anticipated lackluster instability and only
modest forcing with the front...severe weather threat still
appears low.

&&

.NEAR TERM...(Today through Tonight)
Issued at 332 AM EDT Tue Sep 26 2017

...One final hot day...

High impact weather potential...few non-severe t-storms this
afternoon and tonight.

All good things must come to an end. One last, final, this-is-it
toasty day is ahead before autumn asserts itself. Upstream, stalled
front is lying across nw IL/eastern WI/central upper MI (just
east of ESC-Munising). This front will finally get kicked across
northern MI, as the upper ridge gets suppressed by a 500mb trof
passing just north of Superior this evening. Fropa timing will be
this evening. Temp and precip trends are the main concern.

One would think that, with such unseasonably warm air in place, and
a favorable evening fropa, we could potentially see some interesting
wx. One would be incorrect. Moisture is our primary limiting factor;
our airmass is warm but not terribly moist. 00z APX observed pwat
was only 1.03 inches (unimpressive for an airmass this warm), with
relatively dry air below 500mb except at the top of the mixed layer.
We do not see a substantial influx of moisture before fropa, though
there will still be a tendency toward pooling in the weakly
convergent zone just ahead of and along the front. Still, as
mixing deepens during the day today, we will be mixing down drier
air. Models are generally not enthusiastic about precip at all,
with chance to slight chance pops from guidance, and the GFS
looking a touch wetter than the Nam. Rap doesn't have more than a
few showers during the daylight hours today.

So for today, we could see a few showers/perhaps a t-storm cook off
this afternoon in parts of both peninsulas. Highest pops (such as
they are) will be in western Chip/Mack Cos, and from CAD to GLR in
northern lower. MlCape values might reach 500j/kg, so difficult to
be enthusiastic about thunder chances at all, let alone anything
strong.

Somewhat higher pops tonight with fropa, though again nothing to get
terribly excited about. Narrow plume of somewhat higher
instability (MuCapes to 750j/kg) will cross the region from w to e
before 06Z, though that instability will be waning with time.
Limited instability, unimpressive forcing, and increasingly
elevated nature of convection will limit potential for strong/svr
storms. Best moisture in a relative sense is post-frontal, with a
several- hour window of near saturation up to 700mb (before moist
layer thins out very late). This will support plenty of clouds and
still some spotty showers post-fropa overnight.

Max temps today in the 80s to around 90f. All record highs are once
again threatened to some degree. Min temps tonight will be much
cooler, 50s in most places, closer to 60f near Saginaw Bay.

&&

.SHORT TERM...(Wednesday through Thursday)
Issued at 332 AM EDT Tue Sep 26 2017

...Much cooler temperatures for middle to late this week...

High Impact Weather Potential: Minimal.

Pattern Forecast: Ever so slowly flattening mid-upper level ridge
that brought us our late season heat over the past week will press
well off to our east this evening, followed by a mid level wave and
attendant surface low tracking across southern Ontario tonight. By
Wednesday morning, corresponding potent cold front tied to
aforementioned low pressure is expected to have cleared the forecast
area with lowering heights aloft and broad northwesterly flow
helping to usher in temperatures some 20-30 degrees cooler than this
past weekend. Broad upper troughing then remains in place through
the end of the work week with a secondary wave ushering in a
reinforcing cool shot of air aloft, along with the threat for
showers during the Thursday evening through Friday time frame.

Primary Forecast Concerns/Challenges: Significantly cooler
temperatures and the threat for scattered showers arriving late in
the day Thursday across some areas.

Aside from a lingering isolated shower or two across eastern Upper
early Wednesday morning, little in way of sensible weather is
anticipated for the remainder of the day. Certainly the headline
will be the cooler temperatures as highs struggle to reach the mid-
60s for most (a bit warmer across the southeastern CWA). Morning
clouds are expected to gradually thin, giving way to partly sunny
skies as weak surface ridging noses into the area as a result of
high pressure centered across the central plains.

A mostly sunny and cool start to the day Thursday gives way to
increasing cloudiness across eastern Upper/Tip of the Mitt and
eventually elsewhere Thursday evening as another shortwave
approaches the area from the northwest. This wave will usher in a
reinforcing shot of cool air with the coolest days of the week
expected to follow (Friday-Saturday). The combination of increased
mid level support and lake processes beginning to ramp up (delta T's
of 15-18 C) may bring the possibility of a few showers to sections
of eastern Upper and northwest Lower as early as late Thursday
afternoon/evening with a greater threat for shower activity Thursday
night and early Friday.

.LONG TERM...(Thursday night through Monday)
Issued at 324 AM EDT Tue Sep 26 2017

High impact weather potential: Minimal.

The coolest temps (below normal) of the week are expected Friday and
Saturday as high temps struggle to reach the upper 50s to low 60s.
Lows in the 30s across inland locations may even promote a bit of
patchy frost both nights. Increased mid level support and lake
processes mentioned above should allow for shower activity to be
commonplace, most numerous across eastern Upper and northwest Lower
late Thursday night through early Friday morning. However, precip
chances begin to gradually wane by midday Friday as mid level
ridging and attendant surface high pressure impede on the region
from the west. Thus, mainly dry conditions are expected this weekend
with high temps gradually climbing a few degrees each day...
returning to near normal by the end of the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 253 PM EDT Tue Sep 26 2017

VFR conditions persist across northern lower Michigan this
afternoon with slightly stronger SW winds as compared to the last
few days. Cold front will cross the region late this afternoon/evening
and may bring some showers through the region. But behind the
front...lowering cigs will overspread the region tonight and
persist into Wednesday.

Gustier SW winds into this evening...shifting west and eventually
northwest by Wednesday and remaining gusty through the day.

&&

.MARINE...
Issued at 324 AM EDT Tue Sep 26 2017

Fairly light southerly winds will be seen today, ahead of a cold
front that will finally cross the region this evening. Gusty w to
nw winds will arrive behind that front. Small craft advisories
will be needed on most waters as soon as very late tonight,
continuing into Wednesday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from midnight tonight to midnight EDT
     Wednesday night for LHZ345-347-348.
LM...SMALL CRAFT ADVISORY from midnight tonight to 6 PM EDT Wednesday
     for LMZ323-342-344>346.
LS...SMALL CRAFT ADVISORY from midnight tonight to midnight EDT
     Wednesday night for LSZ321-322.
&&

UPDATE...BA
NEAR TERM...JZ
SHORT TERM...MG
LONG TERM...MG
AVIATION...BA
MARINE...JZ
Hazardous weather outlook, Sep 26, 3:37 AM EDT, 12 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
337 AM EDT Tue Sep 26 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-271200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
337 AM EDT Tue Sep 26 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

A few thunderstorms are possible this afternoon and tonight.
Severe storms are not expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Frost is possible Friday night, especially in the usual colder
locations away from the Great Lakes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

JZ

Nearby

Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.